Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 9, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 30, 2023, 3:49 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 31, 2023, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2023, 3:49 AM CDT (08:49 UTC)
- In effect from
- Mar 31, 2023, 7:00 AM CDT
- Expired
- Mar 31, 2023, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS74 KTSA 300849 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 349 AM CDT Thu Mar 30 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-302100- /O.NEW.KTSA.WI.Y.0009.230331T1200Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 349 AM CDT Thu Mar 30 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
141 WWUS74 KTSA 301922 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 222 PM CDT Thu Mar 30 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- /O.CON.KTSA.WI.Y.0009.230331T1200Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 222 PM CDT Thu Mar 30 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 to 55 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Additionally, these winds will contribute to dangerous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
726 WWUS74 KTSA 310837 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 337 AM CDT Fri Mar 31 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-312000- /O.CON.KTSA.WI.Y.0009.230331T1200Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 337 AM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph likely. A few gust to 55 mph will be possible in some locations, especially near the Oklahoma, Kansas border. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Additionally, these winds will contribute to dangerous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
326 WWUS74 KTSA 311818 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 118 PM CDT Fri Mar 31 2023 OKZ054>061-064-010000- /O.UPG.KTSA.WI.Y.0009.000000T0000Z-230401T0000Z/ /O.NEW.KTSA.HW.W.0001.230331T1818Z-230401T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, and Sapulpa 118 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 30 to 50 mph with gusts around 60 mph. * WHERE...Osage, Washington OK, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers and Creek Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Tree and property damage possible. Additionally, these winds will contribute to dangerous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-062-063-065>076-010000- /O.CON.KTSA.WI.Y.0009.000000T0000Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pryor, Grove, Jay, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 118 PM CDT Fri Mar 31 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 45 mph likely. A few gust to 55 mph will be possible in some locations, especially near the Oklahoma, Kansas border. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 AM to 7 PM CDT Friday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Additionally, these winds will contribute to dangerous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
227 WWUS74 KTSA 312357 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 657 PM CDT Fri Mar 31 2023 OKZ054>061-064-010100- /O.EXP.KTSA.HW.W.0001.000000T0000Z-230401T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, and Sapulpa 657 PM CDT Fri Mar 31 2023 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and gusts will continue to decrease through the evening and into the overnight. Isolated wind gusts near 40 mph will remain possible through 8 pm, but frequent gusts above that level are no longer anticipated. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-062-063-065>076-010100- /O.EXP.KTSA.WI.Y.0009.000000T0000Z-230401T0000Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Mayes-Delaware-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pryor, Grove, Jay, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 657 PM CDT Fri Mar 31 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds and gusts will continue to decrease through the evening and into the overnight. Isolated wind gusts near 40 mph will remain possible through 8 pm, but frequent gusts above that level are no longer anticipated. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:24 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 12:24 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1224 AM CDT Thu Mar 30 2023
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 811 PM CDT Wed Mar 29 2023
A quiet night remains on tap for eastern Oklahoma and northwest
Arkansas, with overnight lows a few degrees above normal in most
spots and increasing low to mid cloud cover. Spotty cloud
development is apparent in satellite and surface observations to
the north of the main deck spreading into southeast Oklahoma. Have
nudged skies this evening and into early tomorrow morning closer
to the NBM 90th percentile values, which show this development to
some extent. The quicker increase in clouds, along with some south
wind hanging on through the night should lead to overnight lows a
just a bit above the previous forecast, especially in areas along
the Red River. Other elements were largely adjusted to short term
trends. Updated products out. Have a good evening.
&&
.LONG TERM...
(Tomorrow through Wednesday)
Issued at 227 PM CDT Wed Mar 29 2023
Mild and breezy conditions Thursday with wind speeds steadily
increasing through the day. A subtle fast moving wave will cross
the region through the day and guidance has trended toward a
slightly higher coverage of precip Thursday afternoon and evening
especially south of Interstate 40. An uptick in storm coverage is
likely during the evening with a few stronger storms possible.
Focus will shift westward during the overnight hours as influence
from the approaching strong wave begins to overspread the western
flank of the warm sector. Storms may initially develop west of the
forecast area and quickly spread northeastward and/or initiate
across the local area during the late night hours. Fcst soundings
favor elevated updrafts within a high effective shear profile
supporting a risk of severe weather with the strongest updrafts.
Convection becomes widespread while spreading eastward Friday
morning with a continued risk of at least isolated severe
potential. The system dryline will begin to quickly advance
eastward through the day and a window of more sustained sfc based
instability is likely to develop in its advance by late morning.
Any fresh updrafts which can develop along and east of the dryline
will have a higher conditional risk of severe weather. The
offsetting factor will be steadily veering low level wind profiles
even in advance of the dryline which suggests lower coverage of
sfc based storms. The pre dryline convergence zone appear more
likely to focus just east and south of the local region, however
any westward trend in this more favored origin region would raise
the severe weather coverage.
Post dryline conditions will lead to dangerous fire weather
conditions Friday afternoon across much of northeast Oklahoma. A
fire weather watch has been posted and confidence is high that red
flag warnings will be issued. Any fire suppression efforts ongoing
Friday afternoon will need to monitor the wind shift with the
advancing cold front Friday evening.
Overall quiet weather conditions expected Saturday with a quick
transition toward moisture return by Sunday. Storms may develop
across southern areas late Sunday within the warm moist advection
pattern, otherwise the unstable warm sector will quickly
overspread the region by early next week. No obvious forcing
feature is agreed upon amongst guidance for late in the forecast
period and storm chances remain low at this time. Eventually a
stronger wave will emerge into the Plains with an increase in
storm chances. Guidance has yet to congeal on the timing of this
wave.
&&
.AVIATION...
(06Z TAFS)
Issued at 1221 AM CDT Thu Mar 30 2023
Light southerly winds will continue overnight with CIGS developing
and lowering. During the day Thursday CIGS will continue to lower,
eventually down to 2-4 kft by late afternoon. A few virga showers
may be possible in the morning. There is a slight chance for a few
showers or thunderstorms at any terminal during the late afternoon
and evening. Southerly winds will increase during the day
Thursday with gusts approaching 25-30 kts for most areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 60 79 41 / 20 60 40 0
FSM 69 59 77 48 / 30 60 90 0
MLC 68 60 78 44 / 30 60 60 0
BVO 69 57 77 37 / 20 60 30 0
FYV 67 57 74 39 / 20 60 90 0
BYV 66 57 74 41 / 10 50 90 0
MKO 66 59 76 43 / 30 60 60 0
MIO 66 59 76 39 / 10 50 60 0
F10 66 59 77 43 / 30 60 50 0
HHW 68 60 80 46 / 40 60 70 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday afternoon through Friday evening
for OKZ054>057-059>062-064>067-070-071.
AR...None.
&&
SHORT TERM...22
LONG TERM....07
AVIATION...06Hazardous weather outlook, Mar 29, 8:10 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 810 PM CDT Wed Mar 29 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 810 PM CDT Wed Mar 29 2023 ...FIRE WEATHER AND SEVERE THUNDERSTORM CONCERNS INCREASE LATE WEEK... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm and High Wind Potential. FRIDAY...Severe Thunderstorm...Very High Fire Weather and...High Wind Potential. SATURDAY...High Wind Potential. SUNDAY AND MONDAY...Thunderstorm...Very High Fire Weather and...High Wind Potential. TUESDAY...Severe Thunderstorm...Very High Fire Weather and...High Wind Potential. EXTENDED DISCUSSION... Thunderstorm potential will increase mainly late Thursday night into Friday ahead of a dryline and cold front in association with an upper level storm system moving into the Plains. Some of these storms will likely become strong to severe, especially Friday, with all severe hazards possible. Critical fire weather conditions are expected to develop mainly west of Highway 69 in eastern Oklahoma on Friday afternoon behind the dryline. Here, very low humidity values and gusty southwest winds will occur over areas that have had lesser amounts of rainfall so far this year. These conditions will be conducive to the rapid spread of wildfires. Unsettled weather will return late this weekend into early next week as a warm and humid airmass overspreads the area. Isolated to scattered thunderstorms will be possible Sunday afternoon and Monday, mainly across southeast Oklahoma and western Arkansas, with a few strong to severe storms possible. A stronger storm system may bring a better chance of organized severe weather Tuesday, but the details on this system remain unclear at this time range. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM CDT | Red Flag Warning | TSA | Cherokee, Craig, Creek, Delaware, Haskell, Latimer and 14 more | 40 hr |
| Mar 30, 5:37 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Mar 30, 5:51 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
Nearby
Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.